# SDR 2012FA0000549

- Difficulty date: August 6, 2012
- Submitted: August 6, 2012
- Operation: General aviation
- Aircraft: N506FL
- Make and model: Piper PA-28-140
- Aircraft serial: 287125324
- Aircraft time: 2,726 hours, 100 cycles
- Engine: Lyc O320E2A
- Engine time: 624 hours, 100 cycles
- System (JASC): 7921 · Engine Oil Cooler
- Part: Hose
- Part number: 124F0018CR0460
- Condition: Failed
- Location: Oil Cooler
- Part time: 8 hours, 7 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

PILOT REPORTED AFTER LANDING, DURING FUEL TOP OFF FOR NEXT FLIGHT, A POOL OF OIL UNDER THE ENGINE COWL, INVESTIGATION SHOWED ONE OF THE OIL COOLER HOSES HAD SPLIT AND DUMPED APPROX 6 QTS OF OIL , THESE 2 HOSES WHERE CHANGED 7.58 HOURS PRIOR TO THIS EVENT, BOTH HOSES WERE CHANGED AT THE LAST ANNUAL INSPECTION TO C/W AD95-26-13.  OWNER REQUESTED THE OTHER HOSE BE CHANGED AS WELL AS THE DEFECTIVE ONE, HE SAID  HE WAS CONCERNED ABOUT POSSIBLE DEFECTIVE HOSE MATERIAL BEING SHIPPED TO THE HOSE SHOP.  AFTER REMOVAL FROM ENGINE OUTER FIRE SHIELD, MATERIAL FOUND SPLIT OPEN IN 3 PLACES, THE OUTER FIRE SHIELD WAS NOT REMOVED.  THE PARTS WERE RETURNED FOR INVESTIGATION, NOTE: THE SUSPECT HOSE HAD 20PSI APPLIED TO IT AND A LARGE LEAK WAS NOTED IN 2 PLACES BLOWING THRU THE FIRE SHIELD.
